Alert archive / Florida / Red Flag Warnings in 2008
Red Flag Warning 121, NWS Tallahassee, FL
NWS Tallahassee, FL issued this red flag warning at Dec 12, 2008, 2:59 AM CST for 16 counties in Florida. It took effect at Dec 12, 2008, 12:00 PM CST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 12, 2008, 2:59 AM CST (08:59 UTC)
- In effect from
- Dec 12, 2008, 12:00 PM CST
- Expired
- Dec 12, 2008, 5:00 PM CST
- In force
- 5 hr
- Issued by
- NWS Tallahassee, FL
Counties Bay County, FL, Calhoun County, FL, Dixie County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL
The radar
The Tallahassee radar (KTLH), 32 km from the middle of the area, began a volume at 08:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 9.0 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 574 m above ground
- 0-6 km bulk shear
- 83 kt
- 0-1 km storm-relative helicity
- -97 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTAE 120859 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 359 AM EST FRI DEC 12 2008 ...RED FLAG WARNING IN EFFECT FROM 1 PM EST /NOON CST/ TO 6 PM EST /5 PM CST/ THIS AFTERNOON FOR ALL OF THE FLORIDA BIG BEND AND PANHANDLE DUE TO DURATION OF LOW RELATIVE HUMIDITY. IN ADDITION...DISPERSION VALUES ARE FORECAST TO BE ABOVE 75... ...A FIRE WEATHER WATCH CONTINUES IN EFFECT FOR THE SAME AREAS SATURDAY AFTERNOON DUE TO POSSIBLE LONG DURATIONS OF LOW RELATIVE HUMIDITY BELOW 35 PERCENT... .DISCUSSION...MUCH DRIER AIR WILL MOVE INTO THE REGION TODAY AND WE EXPECT CRITICAL DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT OVER OUR FLORIDA ZONES. EVEN IF DURATIONS ARE NOT MET...DISPERSION VALUES ARE FORECAST TO BE WELL ABOVE 75 DUE TO INCREASED MIXING HEIGHTS AND TRANSPORT WINDS. THE DRY AIR WILL REMAIN IN PLACE ON SATURDAY. FLZ007>019-026>029-034-122030- /O.UPG.KTAE.FW.A.0103.081212T1800Z-081212T2200Z/ /O.NEW.KTAE.FW.W.0121.081212T1800Z-081212T2300Z/ /O.EXT.KTAE.FW.A.0104.081213T1800Z-081213T2300Z/ INLAND WALTON-COASTAL WALTON-HOLMES-WASHINGTON-JACKSON-BAY- CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY- WAKULLA-TAYLOR-LAFAYETTE-DIXIE- 359 AM EST FRI DEC 12 2008 /259 AM CST FRI DEC 12 2008/ ...RED FLAG WARNING IN EFFECT FROM 1 PM EST /NOON CST/ TO 6 PM EST /5 PM CST/ THIS AFTERNOON... ...FIRE WEATHER WATCH CONTINUES IN EFFECT SATURDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM EST /NOON CST/ TO 6 PM EST /5 PM CST/ THIS AFTERNOON. THE FIRE WEATHER WATCH CONTINUES IN EFFECT SATURDAY AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY AND HIGH DISPERSION WILL ENHANCE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ BARRY
1 follow-up statement
000 WWUS82 KTAE 122023 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 323 PM EST FRI DEC 12 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST /5 PM CST/ THIS AFTERNOON FOR ALL OF THE FLORIDA BIG BEND AND PANHANDLE DUE TO LONG DURATIONS OF LOW RELATIVE HUMIDITY AND DISPERSION VALUES ARE ABOVE 75... ...A RED FLAG WARNING IS ALSO NOW IN EFFECT FOR THESE SAME AREAS FROM 1 PM EST /12 PM CST/ TO 6 PM EST /5 PM CST/ SATURDAY DUE TO LONG DURATIONS OF LOW RELATIVE HUMIDITY... .DISCUSSION...AS HIGH PRESSURE MOVES EAST OVER THE WEEKEND...THE DRY AIRMASS CURRENTLY IN PLACE WILL BRING ANOTHER DAY OF RED FLAG CONDITIONS TO NORTHWEST FLORIDA ON SATURDAY. ONCE THE HIGH MOVES EAST INTO THE ATLANTIC...RETURN FLOW OFF THE GULF OF MEXICO WILL BEGIN TO MOISTEN THE ATMOSPHERE AND RED FLAG CONDITIONS ARE NOT ANTICIPATED FROM SUNDAY THROUGH NEXT WEEK. FLZ007>019-026>029-034-131230- /O.UPG.KTAE.FW.A.0104.081213T1800Z-081213T2300Z/ /O.NEW.KTAE.FW.W.0122.081213T1800Z-081213T2300Z/ /O.CON.KTAE.FW.W.0121.000000T0000Z-081212T2300Z/ INLAND WALTON-COASTAL WALTON-HOLMES-WASHINGTON-JACKSON-BAY- CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY- WAKULLA-TAYLOR-LAFAYETTE-DIXIE- 323 PM EST FRI DEC 12 2008 /223 PM CST FRI DEC 12 2008/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST /5 PM CST/ THIS AFTERNOON... ...RED FLAG WARNING IN EFFECT FROM 1 PM EST /12 PM CST/ TO 6 PM EST /5 PM CST/ SATURDAY... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY AND HIGH DISPERSION WILL ENHANCE FIRE GROWTH POTENTIAL. $$ 18-WOOL
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Dec 12, 1:18 AM CST, 1 hour 41 minutes earlier.
Area forecast discussion, Dec 12, 1:18 AM CST, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
218 AM EST FRI DEC 12 2008
.SHORT TERM (TODAY THROUGH SUNDAY)...UPPER LOW WHICH BROUGHT THE
STRONG COLD FRONT THROUGH THE AREA THURSDAY IS LIFTING RAPIDLY
NORTHEAST AND BEING ABSORBED BY THE LARGER SCALE EASTERN CONUS
TROUGH. HIGH PRESSURE WILL CONTINUE TO BUILD INTO THE REGION TODAY
IN THE WAKE OF THE FRONT. WITH THE HIGH FORECAST TO REMAIN
NORTHWEST OF THE AREA...NORTHERLY WINDS TODAY WILL CONTINUE TO
BRING IN A CHILLY AIRMASS. TEMPERATURES WILL STRUGGLE INTO THE
UPPER 50S ACROSS MOST OF THE FORECAST AREA TODAY WITH JUST THE
SOUTHEASTERN CORNER REACHING 60 DEGREES.
LOW CLOUDS REMAIN IN PLACE ACROSS THE REGION EARLY THIS MORNING.
HOWEVER...AS THE MAIN H85 TROUGH AXIS SWEEPS EAST THIS
MORNING...THE CLOUD COVER WILL RAPIDLY BREAK UP WITH CLEAR SKIES
FOR THE ENTIRE AREA BY MID MORNING.
HIGH PRESSURE WILL SLIDE EAST TONIGHT FROM THE LOWER MISSISSIPPI
VALLEY TO THE MID ATLANTIC STATES. WHILE NOT AN IDEAL SETUP FOR
STRONG RADIATIONAL COOLING...THE AIR MASS WILL BE PLENTY COLD
ENOUGH FOR TEMPERATURES TO DROP TO AROUND 30 DEGREES BY SATURDAY
MORNING.
EVEN WITH THE BEGINNINGS OF EASTERLY RETURN FLOW SATURDAY
AFTERNOON...THE COOL POLAR AIRMASS WILL STILL HOLD HIGH
TEMPERATURE NEAR OR BELOW 60 DEGREES.
BY SUNDAY...THE LARGE SCALE PATTERN BEGINS TO UNDERGO SOME
SIGNIFICANT CHANGES FROM WHAT HAS BEEN THE STATUS QUO FOR THE LAST
MONTH OR SO. A LARGE TROUGH WILL BEGIN TO DEVELOP OVER THE WESTERN
U.S. WITH A MEAN RIDGE POPPING UP ACROSS THE EASTERN STATES. WITH
THE DEVELOPING RIDGE AND INCREASING EAST TO SOUTHEAST FLOW ON THE
SOUTH SIDE OF THE SFC RIDGE...TEMPERATURES WILL REBOUND INTO THE
UPPER 60S TO NEAR 70 FOR SUNDAY AFTERNOON.
.LONG TERM (SUNDAY NIGHT THROUGH FRIDAY)...HIGH PRESSURE SURFACE AND
ALOFT WILL BE THE PREVAILING WEATHER FEATURE OVER THE GOMEX AND
SOUTHEAST CORNER OF THE U.S. THROUGH FRIDAY. HOWEVER...THIS DEEP
LAYER RIDGING WILL WEAKEN JUST ENOUGH TO ALLOW A COLD FRONT TO PUSH
INTO THE SOUTHEASTERN STATES TUESDAY AND THEN STALL TO OUR NORTH AND
WEST WEDNESDAY INTO THURSDAY BEFORE LIFTING AS A WARM FRONT ON
FRIDAY. THE FRONT WILL BRING INCREASING CLOUDINESS AND JUST A SLIGHT
CHANCE FOR SHOWERS MAINLY FOR OUR WESTERN AND NORTHERN ZONES TUESDAY
AND WEDNESDAY. TEMPS WILL BE AT OR ABOVE SEASONAL LEVELS THROUGH THE
PERIOD.
&&
.AVIATION...MVFR CEILINGS WILL PREVAIL AT THE TERMINALS THROUGH
ABOUT DAYBREAK THEN SKIES WILL CLEAR FROM WEST TO EAST. THE TIMING
ON THE CLEARING WILL BE FROM AROUND 12Z AT DHN...13Z PFN...15Z
ABY...16Z TLH AND FINALLY AROUND 18Z AT VLD. WINDS WILL BE FROM
THE NORTHWEST TO NORTH AND BREEZY AT TIMES WITH GUSTS AROUND 20
KNOTS.
&&
.MARINE...STRONG WINDS CONTINUE TO BLOW ACROSS THE COASTAL WATERS
THIS MORNING. LATEST OFFSHORE REPORTS SHOW SUSTAINED WINDS NEAR 25
KNOTS WITH GUSTS AROUND 30 KNOTS. SEAS REMAIN VERY HIGH BUT ARE ON
THE DECLINE...DOWN TO 15 FEET FROM THE EARLIER HIGHS OF 18 FEET.
GALE WARNING WILL BE DROPPED WITH THE MORNING PACKAGE WITH SMALL
CRAFT CONDITIONS CONTINUING THROUGH MIDDAY FOR THE NEARSHORE
WATERS AND BEYOND FOR THE OFFSHORE LEGS AS SEAS ONLY SLOWLY
SUBSIDE. WINDS AND SEAS WILL CONTINUE TO SLOWLY SUBSIDE THROUGH
EARLY SATURDAY AS THE HIGH PRESSURE CENTER PASSES TO THE NORTH.
HOWEVER...BY LATE SATURDAY INTO EARLY NEXT WEEK...THE SFC HIGH
WILL STRENGTHEN AND TIGHTEN THE EASTERLY GRADIENT ACROSS THE
COASTAL WATERS. THIS WILL KEEP WINDS AND SEAS NEAR SMALL CRAFT
CRITERIA THROUGH EARLY NEXT WEEK.
&&
.FIRE WEATHER...WE WILL UPGRADE THE FIRE WEATHER WATCH TO A RED
FLAG WARNING FOR ALL OUR FLORIDA ZONES THIS AFTERNOON. WE NOW
EXPECT TO SEE CRITICAL DURATIONS OF LOW RH AND WE MAY BRIEFLY MEET
THE WIND CRITERIA AS WELL. THE FIRE WEATHER WATCH REMAINS IN PLACE
FOR THE SAME AREAS ON SATURDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 60 30 59 37 69 / 0 0 0 10 10
PANAMA CITY 58 38 61 46 69 / 0 0 0 10 10
DOTHAN 57 30 57 38 66 / 0 0 0 10 10
ALBANY 58 30 58 35 64 / 0 0 0 10 10
VALDOSTA 60 32 59 38 67 / 0 0 0 10 10
CROSS CITY 61 30 63 42 72 / 0 0 0 10 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...RED FLAG WARNING FROM 1 PM EST /NOON CST/ TO 6 PM EST /5 PM CST/
THIS AFTERNOON FOR THE FOLLOWING ZONES: BAY...CALHOUN...
COASTAL WALTON...DIXIE...FRANKLIN...GADSDEN...GULF...
HOLMES...INLAND WALTON...JACKSON...JEFFERSON...LAFAYETTE...
LEON...LIBERTY...MADISON...TAYLOR...WAKULLA...WASHINGTON.
FIRE WEATHER WATCH SATURDAY AFTERNOON FOR THE FOLLOWING ZONES:
BAY...CALHOUN...COASTAL WALTON...DIXIE...FRANKLIN...
GADSDEN...GULF...HOLMES...INLAND WALTON...JACKSON...
JEFFERSON...LAFAYETTE...LEON...LIBERTY...MADISON...TAYLOR...
WAKULLA...WASHINGTON.
HIGH SURF WARNING UNTIL 10 AM EST /9 AM CST/ THIS MORNING FOR
THE FOLLOWING ZONES: BAY...COASTAL WALTON...FRANKLIN...GULF.
COASTAL FLOOD WARNING UNTIL 9 AM CST THIS MORNING FOR THE
FOLLOWING ZONES: GULF.
COASTAL FLOOD ADVISORY UNTIL 7 AM EST THIS MORNING FOR THE
FOLLOWING ZONES: DIXIE...TAYLOR.
GM...SMALL CRAFT ADVISORY UNTIL 10 AM EST THIS MORNING FOR THE
FOLLOWING ZONES: APALACHEE BAY OR COASTAL WATERS FROM
KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM...COASTAL
WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20
NM...COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT
20 NM...COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT
20 NM.
GALE WARNING UNTIL 4 AM EST EARLY THIS MORNING FOR THE FOLLOWING
ZONES: APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO
OCHLOCKONEE RIVER FL OUT TO 20 NM...COASTAL WATERS FROM
OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM...COASTAL
WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM...
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM...
WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60
NM...WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60
NM.
SMALL CRAFT ADVISORY UNTIL 10 PM EST THIS EVENING FOR THE
FOLLOWING ZONES: WATERS FROM SUWANNEE RIVER TO APALACHICOLA
FL FROM 20 TO 60 NM...WATERS FROM APALACHICOLA TO DESTIN FL
FROM 20 TO 60 NM.
&&
CAMP/BARRYHazardous weather outlook, Dec 11, 5:33 AM CST, 21 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 633 AM EST THU DEC 11 2008 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-121100- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 633 AM EST THU DEC 11 2008 /533 AM CST THU DEC 11 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... A STRONG COLD FRONT WILL MOVE ACROSS THE AREA THIS MORNING AND EXIT THE REGION TO THE EAST THIS AFTERNOON. A LINE OF STRONG TO SEVERE THUNDERSTORM ALONG THE FRONT WILL AFFECT SOUTH CENTRAL GEORGIA AND THE EASTERN FLORIDA BIG BEND THROUGH MID MORNING. THE MAIN THREAT FROM THIS LINE OF STORMS WILL BE DAMAGING STRAIGHT LINE WINDS. LOCALLY HEAVY RAINFALL WILL CONTINUE THIS MORNING WITH FLOODING OF POOR DRAINAGE AREAS POSSIBLE. RIVERS WILL BE ON THE RISE TODAY...ESPECIALLY OVER SOUTHEAST ALABAMA AND THE FLORIDA PANHANDLE WHERE THE HEAVIEST RAIN FELL WEDNESDAY. STRONG WESTERLY WINDS WILL FOLLOW THE FRONT AND CONTINUE THROUGH THE REMAINDER OF TODAY. A LAKE WIND ADVISORY HAS BEEN ISSUED FOR THE ENTIRE AREA. THE STRONG WINDS WILL CONTINUE TO GENERATE HIGH SURF ALONG THE PANHANDLE BEACHES THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... WINDS WILL GRADUALLY SUBSIDE TONIGHT AS HIGH PRESSURE BUILDS INTO THE AREA. MUCH COOLER AIR WILL FILTER IN WITH A LIGHT FREEZE EXPECTED SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR THE FLORIDA BIG BEND AND SOUTH CENTRAL GEORGIA THIS MORNING. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. CAMP
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 11, 8:47 PM CST | Coastal Flood Advisory | TAE | Dixie, Taylor | 8 hr |
| Dec 12, 9:12 AM CST | Coastal Flood Advisory | TAE | Gulf | 4 hr |
| Dec 12, 2:23 PM CST | Red Flag Warning | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 22 hr |
Nearby
Red Flag Warnings in Florida, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.